MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M650G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an avr : aortic valve replacement on (b)(6) 2023 and suture was used for sternum closure.During the procedure, the stainless wire of the product, not the part twisting the suture, but the part gripping it with the wire-holder, broke easily before twisting.The suture method was interrupted suture.Another like device was used.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/21/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm how many sutures broke during this one procedure? the sales rep reported as 3.Please provide lot number.Unk.Note: related events reported via 2210968-2023-02905 and 2210968-2023-02906.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/16/2023.H6 component code: g07002 no device problem found.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned product determined that it was received one needle suture combination, three needles and several suture pieces that pertain to the product code m650g.This product code is multistrand and required four strands per packet.During visual inspection of the returned needles, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture pieces were examined, some sutures could be observed twisted and the end of the sutures was noted to be cut probably caused by a surgical instrument.The needle suture combination was visually inspected, and no anomalies or issues related to the breakage suture could be observed.In addition, the functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-02905, 2210968-2023-02906 and 2210968-2023-02907.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16784277
Report Number2210968-2023-02907
Device Sequence Number17576197
Product Code GAQ
UDI-Device Identifier10705031045439
UDI-Public10705031045439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM650G
Device Catalogue NumberM650G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown